Alert archive / Tennessee / River Flood Advisories in 2020
River Flood Advisory 13, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Jan 11, 2020, 4:21 PM CST for Davidson County, Tennessee. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2020, 4:21 PM CST (22:21 UTC)
- Expired
- Jan 11, 2020, 7:59 PM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Davidson County, TN
The radar
The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mill Creek near Nolensville (NLVT1).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03430550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
576
WGUS84 KOHX 112221
FLSOHX
Flood Advisory
National Weather Service Nashville TN
421 PM CST Sat Jan 11 2020
...The National Weather Service in Nashville, TN has issued a Flood Advisory for
the following rivers in Middle Tennessee...
Mill Creek Near Nolensville affecting Davidson County
. Runoff from today's rains have caused waters to rise in Mill Creek near
Nolensville. The creek should crest at or above 12 feet this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
TNC037-121021-
/O.NEW.KOHX.FL.Y.0013.200111T2221Z-200113T1018Z/
/NLVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
421 PM CST Sat Jan 11 2020
The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
The Mill Creek Near Nolensville
* At 3 PM Saturday the stage was 10.6 feet and rising.
* Flood stage is 13.0 feet.
* At 12.0 feet...Water begins to inundate low lying areas along the creek,
including property near Bell Rd and Blue Hole Rd, and the athletic fields near
Lighthouse Christian School. Water may also approach low lying areas near the
Chandler Harris bridge on Nolensville Pike, including portions of Culbertson
Rd.
* At 11.0 feet...Water begins to inundate low lying areas along the creek.
&&
LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
3604 8677 3616 8673
$$
271 follow-up statement
489
WGUS84 KOHX 120159
FLSOHX
Flood Advisory
National Weather Service Nashville TN
759 PM CST Sat Jan 11 2020
...The Flood Advisory is cancelled for the Mill Creek...
Mill Creek Near Nolensville affecting Davidson County
. Waters have come up short of Action Stage on Mill Creek and have started
back down.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
TNC037-120229-
/O.CAN.KOHX.FL.Y.0013.000000T0000Z-200113T1018Z/
/NLVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
759 PM CST Sat Jan 11 2020
The Flood Advisory is cancelled for
The Mill Creek Near Nolensville
* At 7 PM Saturday the stage was 7.5 feet.
* Flood stage is 13.0 feet.
* The river will continue to fall.
&&
LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
3604 8677 3616 8673
$$
27What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 11, 2:28 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Jan 11, 2:28 PM CST, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Nashville TN 228 PM CST Sat Jan 11 2020 .DISCUSSION... Back edge of the precipitation shield now extends from CKV southward through Waynesboro. The main line of tstms is now working across the Plateau. The tornado watch remains in effect for our far southeastern counties through 8 pm. Although, it appears that that watch will likely be cancelled once the line clears our area, in a couple of hours from now. Still looking at isol thunder to the west of the main line. Helicity values still remain elevated in that se corner, so we are not out of the woods just yet. It looks as though the convection should end across our Plateau around 8 pm or so. Will definitely utilize the option to include a pre first period giving the ramping down nature of the activity. Otw, clouds to persist overnight. As for the wind advisory, a few of the models still lean toward some subsidence as the rain shuts off. this could mix down some higher winds again late this afternoon. Thus, the plan will be to allow the wind advisory to continue through 00Z as planned. Moving on, the upcoming replacement airmass will be colder than it has been. However, we are still looking at above normal temperatures. Southerly upper level component will remain active and thus, shower activity will lift back to the north by Monday night. Additionally, we will have enough instability for tstm inclusion. The active weather will stick around through Wednesday when a stronger cold front approaches. The good news is that qpf amounts dont look to be too worrisome. Maybe a half inch or so from Mon nt through Wed. High temps by late in the week will fall to near normal levels. This will be short lived however as a frontal boundary takes aim on the mid state by saturday with the sfc energy being focused well to our north. && .AVIATION... 18Z TAF DISCUSSION. Broken line of convection continues to move across the mid state. Currently it is located between CSV and BNA. Looks as though the line of strong to potentially severe storms will move through the CSV area around 20Z. Otw, wind speeds behind the line have dropped off markedly. Will therefore lower those speeds for the BNA MQY and CKV tafs. Moving on, low cloudiness to hang on through the period. A brief period of vcsh will be included generally just prior to 00z before precip ends. && .PRELIMINARY POINT TEMPS/POPS... Nashville 42 55 42 61 51 / 30 0 0 20 60 Clarksville 39 52 38 58 48 / 20 0 0 10 50 Crossville 41 58 43 64 53 / 80 0 0 20 70 Columbia 40 57 41 63 52 / 20 0 0 20 70 Lawrenceburg 41 58 42 65 54 / 30 0 0 20 70 Waverly 37 53 39 60 50 / 20 0 0 20 60 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jan 11, 4:14 PM CST, 7 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 414 PM CST Sat Jan 11 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-122215- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 414 PM CST Sat Jan 11 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight. Rises on areas waterways are likely as today's rainfall runs off into rivers and streams, however no significant flooding is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 27
In the hours before
Local storm report, Jan 11, 1:24 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG 5 SW DICKSON 36.03N 87.44W
01/11/2020 DICKSON TN TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER OHX2000019
21Special weather statement, Jan 11, 2:10 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
210 PM CST Sat Jan 11 2020
TNZ011-032>034-066-112100-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
210 PM CST Sat Jan 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OVERTON...PICKETT...
NORTHWESTERN CUMBERLAND...SOUTHEASTERN PUTNAM AND FENTRESS COUNTIES
UNTIL 300 PM CST...
At 210 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Byrdstown to near Monterey. Movement was
northeast at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jamestown, Byrdstown, Monterey, Allardt, Grimsley, Clarkrange,
Crawford, Pall Mall and Pickett State Park.
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
LAT...LON 3637 8470 3638 8472 3635 8473 3635 8474
3634 8474 3633 8477 3630 8480 3629 8487
3628 8488 3624 8488 3621 8491 3615 8491
3613 8487 3610 8484 3609 8482 3601 8531
3656 8519 3662 8507 3660 8479 3640 8466
TIME...MOT...LOC 2010Z 224DEG 52KT 3654 8509 3612 8519
WhiteheadLocal storm report, Jan 11, 2:24 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM TSTM WND DMG CEDAR HILL 36.55N 87.00W
01/11/2020 ROBERTSON TN 911 CALL CENTER
TREES DOWN IN THE CEDAR HILL AREA
&&
EVENT NUMBER OHX2000020
SCHAPERLocal storm report, Jan 11, 2:30 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
01/11/2020 ROBERTSON TN 911 CALL CENTER
TREES DOWN ACROSS THE CITY. ONE TREE FELL ON A HOME BUT
THE HOME DID NOT SUSTAIN DAMAGE.
&&
EVENT NUMBER OHX2000021
SCHAPERSpecial weather statement, Jan 11, 3:16 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
316 PM CST Sat Jan 11 2020
TNZ066-112145-
Cumberland TN-
316 PM CST Sat Jan 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUMBERLAND COUNTY UNTIL
345 PM CST...
At 316 PM CST, Doppler radar was tracking a strong thunderstorm near
Fairfield Glade, or 9 miles east of Crossville, moving east at 40
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard and Cumberland Mountain
State Park.
This includes Interstate 40 between mile markers 323 and 339.
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
3576 8492 3577 8493 3575 8503 3577 8504
3614 8494 3614 8487 3608 8483 3609 8483
3609 8480 3605 8479 3600 8472 3591 8468
TIME...MOT...LOC 2116Z 261DEG 36KT 3592 8487
WhiteheadLocal storm report, Jan 11, 3:34 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG PALMER 35.36N 85.57W
01/11/2020 GRUNDY TN 911 CALL CENTER
TREES AND POWER LINES DOWN IN NORTH-CENTRAL AND EASTERN
PORTIONS OF THE COUNTY.
&&
EVENT NUMBER OHX2000022
SCHAPERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:54 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 51 min |
| Jan 11, 7:09 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry, Wayne | 36 min |
| Jan 11, 7:29 AM CST | Tornado Warning | OHX | Humphreys | 15 min |
| Jan 11, 7:37 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Jan 11, 7:40 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 50 min |
| Jan 11, 7:42 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Lewis, Perry and 2 more | 48 min |
| Jan 11, 8:06 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 39 min |
| Jan 11, 8:25 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 22 min |
| Jan 11, 8:42 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 33 min |
| Jan 11, 8:53 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Maury, Williamson | 37 min |
| Jan 11, 9:07 AM CST | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jan 11, 9:11 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury, Williamson | 34 min |
| Jan 11, 9:22 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 38 min |
| Jan 11, 9:29 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 31 min |
| Jan 11, 9:43 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury, Rutherford, Williamson | 32 min |
| Jan 11, 9:55 AM CST | Special Weather Statement | OHX | Macon | 35 min |
| Jan 11, 10:08 AM CST | Special Weather Statement | OHX | Trousdale | 37 min |
| Jan 11, 10:15 AM CST | Special Weather Statement | OHX | Wilson | 30 min |
| Jan 11, 10:20 AM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 25 min |
| Jan 11, 10:38 AM CST | Special Weather Statement | OHX | Jackson, Smith | 37 min |
| Jan 11, 10:43 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 32 min |
| Jan 11, 10:47 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 28 min |
| Jan 11, 11:11 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 34 min |
| Jan 11, 11:35 AM CST | Special Weather Statement | OHX | Pickett | 25 min |
| Jan 11, 12:02 PM CST | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more | 5 hr |
| Jan 11, 1:05 PM CST | Special Weather Statement | OHX | DeKalb | 25 min |
| Jan 11, 1:11 PM CST | Special Weather Statement | OHX | DeKalb | 34 min |
| Jan 11, 2:02 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 28 min |
| Jan 11, 2:10 PM CST | Special Weather Statement | OHX | Fentress, Pickett | 50 min |
| Jan 11, 3:16 PM CST | Special Weather Statement | OHX | Cumberland | 29 min |
| Jan 11, 3:32 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 18 min |
| Jan 11, 4:09 PM CST | River Flood Advisory | OHX | Lawrence | 9 hr |
| Jan 11, 4:32 PM CST | River Flood Advisory | OHX | Giles | 35 hr |
| Jan 11, 4:37 PM CST | River Flood Advisory | OHX | Hickman | 12 hr |
| Jan 11, 4:40 PM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Jan 11, 4:43 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 27 hr |
| Jan 11, 5:19 PM CST | Special Weather Statement | OHX | Cheatham, Robertson, Sumner | 41 min |
| Jan 11, 5:36 PM CST | Special Weather Statement | OHX | Williamson, Wilson | 39 min |
| Jan 11, 5:43 PM CST | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 47 min |
Nearby
River Flood Advisories in Tennessee, 2020Every river flood advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.